Alert archive / Kansas / Red Flag Warnings in 2022
Red Flag Warning 3, NWS Dodge City, KS
NWS Dodge City, KS issued this red flag warning at Feb 8, 2022, 10:08 AM CST for 12 counties in Kansas. It took effect at Feb 8, 2022, 12:00 PM CST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 8, 2022, 10:08 AM CST (16:08 UTC)
- In effect from
- Feb 8, 2022, 12:00 PM CST
- Expired
- Feb 8, 2022, 6:00 PM CST
- In force
- 6 hr
- Issued by
- NWS Dodge City, KS
Counties Clark County, KS, Edwards County, KS, Ellis County, KS, Ford County, KS, Gray County, KS, Hodgeman County, KS, Kiowa County, KS, Meade County, KS, Ness County, KS, Pawnee County, KS, Rush County, KS, Stafford County, KS
The radar
The Dodge City radar (KDDC), 38 km from the middle of the area, began a volume at 16:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 4.1 hours before the alert went out and 32 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3100 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
249 WWUS83 KDDC 081608 RFWDDC URGENT - FIRE WEATHER MESSAGE National Weather Service Dodge City KS 1008 AM CST Tue Feb 8 2022 KSZ064-065-077>080-087-088-090000- /O.NEW.KDDC.FW.W.0003.220208T1800Z-220209T0000Z/ Hodgeman-Pawnee-Gray-Ford-Edwards-Kiowa-Meade-Clark- 1008 AM CST Tue Feb 8 2022 ...RED FLAG WARNING IN EFFECT UNTIL 6 PM CST THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 064...065... 077...078...079...080...087 AND 088... The National Weather Service in Dodge City has issued a Red Flag Warning For wind and low relative humidity, which is in effect until 6 PM CST this evening. * Affected Area...In Kansas...Fire Weather Zone 064 Hodgeman... Fire Weather Zone 065 Pawnee...Fire Weather Zone 077 Gray... Fire Weather Zone 078 Ford...Fire Weather Zone 079 Edwards... Fire Weather Zone 080 Kiowa...Fire Weather Zone 087 Meade and Fire Weather Zone 088 Clark. * Winds...North 15 to 25 mph with gusts up to 35 mph. * Relative Humidity...As low as 15 percent. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ For more information from NOAA/National weather service visit... http://weather.gov/ddc
3 follow-up statements
707 WWUS83 KDDC 081612 RFWDDC URGENT - FIRE WEATHER MESSAGE National Weather Service Dodge City KS 1012 AM CST Tue Feb 8 2022 . KSZ031-045-046-090000- /O.EXA.KDDC.FW.W.0003.220208T1800Z-220209T0000Z/ Ellis-Ness-Rush- 1012 AM CST Tue Feb 8 2022 ...RED FLAG WARNING IN EFFECT UNTIL 6 PM CST THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 031... 045 AND 046... The National Weather Service in Dodge City has issued a Red Flag Warning For wind and low relative humidity, which is in effect until 6 PM CST this evening. * Affected Area...In Kansas...Fire Weather Zone 031 Ellis...Fire Weather Zone 045 Ness and Fire Weather Zone 046 Rush. * Winds...North 20 to 25 mph with gusts up to 35 mph. * Relative Humidity...As low as 15 percent. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ KSZ064-065-077>080-087-088-090000- /O.CON.KDDC.FW.W.0003.220208T1800Z-220209T0000Z/ Hodgeman-Pawnee-Gray-Ford-Edwards-Kiowa-Meade-Clark- 1012 AM CST Tue Feb 8 2022 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 064... 065...077...078...079...080...087 AND 088... * Affected Area...In Kansas...Fire Weather Zone 064 Hodgeman... Fire Weather Zone 065 Pawnee...Fire Weather Zone 077 Gray... Fire Weather Zone 078 Ford...Fire Weather Zone 079 Edwards... Fire Weather Zone 080 Kiowa...Fire Weather Zone 087 Meade and Fire Weather Zone 088 Clark. * Winds...North 15 to 25 mph with gusts up to 35 mph. * Relative Humidity...As low as 15 percent. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ For more information from NOAA/National weather service visit... http://weather.gov/ddc
480 WWUS83 KDDC 081956 RFWDDC URGENT - FIRE WEATHER MESSAGE National Weather Service Dodge City KS 156 PM CST Tue Feb 8 2022 KSZ066-090000- /O.EXA.KDDC.FW.W.0003.000000T0000Z-220209T0000Z/ Stafford- 156 PM CST Tue Feb 8 2022 ...RED FLAG WARNING IN EFFECT UNTIL 6 PM CST THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 066... The National Weather Service in Dodge City has issued a Red Flag Warning For wind and low relative humidity, which is in effect until 6 PM CST this evening. * Affected Area...In Kansas...Fire Weather Zone 066 Stafford. * Winds...North 20 to 25 mph with gusts up to 40 mph. * Relative Humidity...As low as 15 percent. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ KSZ031-045-046-064-065-077>080-087-088-090000- /O.CON.KDDC.FW.W.0003.000000T0000Z-220209T0000Z/ Ellis-Ness-Rush-Hodgeman-Pawnee-Gray-Ford-Edwards-Kiowa-Meade- Clark- 156 PM CST Tue Feb 8 2022 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 064... 065...077...078...079...080...087 AND 088... * Affected Area...In Kansas...Fire Weather Zone 031 Ellis...Fire Weather Zone 045 Ness...Fire Weather Zone 046 Rush...Fire Weather Zone 064 Hodgeman...Fire Weather Zone 065 Pawnee... Fire Weather Zone 077 Gray...Fire Weather Zone 078 Ford...Fire Weather Zone 079 Edwards...Fire Weather Zone 080 Kiowa...Fire Weather Zone 087 Meade and Fire Weather Zone 088 Clark. * Winds...North 20 to 30 mph with gusts up to 45 mph. * Relative Humidity...As low as 14 percent. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ For more information from NOAA/National weather service visit... http://weather.gov/ddc
174 WWUS83 KDDC 090018 RFWDDC URGENT - FIRE WEATHER MESSAGE National Weather Service Dodge City KS 618 PM CST Tue Feb 8 2022 ...Fire Danger Has Diminished... KSZ031-045-046-064>066-077>080-087-088-090130- /O.EXP.KDDC.FW.W.0003.000000T0000Z-220209T0000Z/ Ellis-Ness-Rush-Hodgeman-Pawnee-Stafford-Gray-Ford-Edwards-Kiowa- Meade-Clark- 618 PM CST Tue Feb 8 2022 ...RED FLAG WARNING HAS EXPIRED FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 064...065...077...078...079... 080...087 AND 088... North winds are rapidly diminishing, and relative humidity is slowly increasing. The red flag warning has been allowed to expire. $$ For more information from NOAA/National weather service visit... http://weather.gov/ddc Turner
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this red flag warning went out at Feb 8, 4:08 AM CST, 6 hours earlier.
Area forecast discussion, Feb 8, 4:08 AM CST, 6 hours before
Area Forecast Discussion National Weather Service Dodge City KS 408 AM CST Tue Feb 8 2022 ...UPDATE TO AVIATION... .SHORT TERM...(Today and tonight) Issued at 1225 AM CST Tue Feb 8 2022 Dry conditions will persist throughout the period despite an upper level shortwave trough dropping southeast across the Northern Plains, sending an attendant frontal boundary through western Kansas by early afternoon. A lack of moisture associated with the upper level system combined with a drier air mass dominating across the Western High Plains will result in a dry frontal passage. However, a tightening pressure gradient across western/central Kansas is expected to produce fairly gusty north winds through much of the afternoon before subsiding this evening. Milder temperatures are likely again today with only slightly cooler air spreading into western Kansas in wake of the frontal passage, dropping H85 temperatures having ascended to around 10C ahead of the front back down into the mid single digits(C). Look for highs generally back up into the 50s(F) this afternoon with the lower 60s(F) expected in south central Kansas. Should see lows back down into the 20s(F) tonight. .LONG TERM...(Wednesday through Monday) Issued at 108 AM CST Tue Feb 8 2022 A relatively dry pattern will persist Wednesday through the end of the week as a series of upper level shortwave troughs continue to cycle out of the Northern Rockies into the Western High Plains within a northwest flow aloft. However, much drier air in the lower/mid levels dominating across western Kansas combined with minimal moisture associated with the subsequent systems will keep precip chances at bay for much of the region through at least Friday. There is an outside shot for light snow across extreme southwest Kansas early Saturday as medium range models hint at a compact upper level system digging south-southeast through the Colorado Rockies and adjacent high plains of eastern Colorado. However, it is too early to determine any potential impacts to areas closer to the Colorado border. Above normal temperatures are likely again Wednesday as a west- northwesterly downslope flow continues to support a milder air mass settled across western Kansas. Expect afternoon highs up into the 50s(F) for a good part of the area with the lower 60s(F) possible in south central Kansas. A prevailing downslope effect will help keep highs up in the 50s(F) Thursday with temperatures possibly pushing into the 60s(F) Friday ahead of the next projected cold front approaching from the northwest. && .AVIATION...(For the 12Z TAFS through 12Z Wednesday morning) Issued at 405 AM CST Tue Feb 8 2022 VFR conditions will prevail in vicinity of all TAF sites through late evening. Light westerly winds this morning are expected to turn northwesterly around 15 to 25kt generally after 15Z as a cold front begins to push into western Kansas, and eventually turn northerly 20 to 30kt by early afternoon as the front pushes farther southeast into northern Oklahoma. Winds will subside this evening while becoming more northwesterly again with the loss of daytime heating. && .FIRE WEATHER... Issued at 123 AM CST Tue Feb 8 2022 Gusty north winds developing behind a cold front moving through western Kansas by early afternoon and lower relative humidity will create elevated to near-critical fire weather conditions across central Kansas and portions of southwest Kansas through much of the afternoon. Outdoor burning is discouraged. && .PRELIMINARY POINT TEMPS/POPS... DDC 60 26 58 29 / 0 0 0 10 GCK 58 23 56 28 / 0 0 0 10 EHA 57 25 58 29 / 0 0 0 10 LBL 58 22 58 27 / 0 0 0 10 HYS 62 26 57 29 / 0 0 0 10 P28 63 27 63 31 / 0 0 0 0 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...JJohnson LONG TERM...JJohnson AVIATION...JJohnson FIRE WEATHER...JJohnson
Hazardous weather outlook, Feb 8, 2:47 AM CST, 7 hours 21 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 247 AM CST Tue Feb 8 2022 KSZ030-031-043>046-061>066-074>081-084>090-090900- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 247 AM CST Tue Feb 8 2022 /147 AM MST Tue Feb 8 2022/ This hazardous weather outlook is for portions of central...south central...southwest and west central Kansas. .DAY ONE...Tonight. Day 1 Discussion ---------------- Gusty north winds will develop this afternoon behind a cold front pushing southeast across southwest and central Kansas into northern Oklahoma. Combined with lower relative humidity, this will create elevated to near-critical fire weather conditions for much of the afternoon. Outdoor burning is discouraged. Day 1 Hazards ------------- * Non-thunderstorm wind: Limited risk * Fire weather: Significant risk .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && For more details visit our webpage https://weather.gov/erh/ghwo?wfo=ddc
Nearby
Red Flag Warnings in Kansas, 2022Every red flag warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.